Hail, Todd
- When
- May 15, 5:17 PM CST
- Where
- Todd County, Clifty
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -87.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 15, 1:55 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CDT THU MAY 15 2003 MAIN FORECAST CHALLENGE REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. CURRENT RADAR TRENDS INDICATE AN EASTWARD SHIFT OF MOST OF THE PRECIPITATION...THOUGH STILL ENOUGH SURFACE-BASED INSTABILITY TO POP A FEW SHOWERS/STORMS OVER OUR SOUTHERN COUNTIES THIS AFTERNOON. WILL MAINTAIN A MENTION OF ISOLATED ACTIVITY OVER SOUTHERN ZONES THROUGH MID EVENING...WITH DRY CONDITIONS THE REST OF THE NIGHT. FRIDAY THROUGH EARLY SUNDAY...A SLOW-MOVING UPPER-LEVEL CLOSED LOW AND ITS ASSOCIATED SURFACE LOW/WARM FRONT WILL TRACK EAST FROM THE CENTRAL/SOUTHERN PLAINS INTO THE TENNESSEE RIVER VALLEY. THERE REMAINS MUCH UNCERTAINTY BETWEEN THE MODELS ON EXACTLY WHERE THE AXIS OF HEAVY RAIN WILL OCCUR...AND HOW MUCH WILL FALL. WILL GENERALLY FOLLOW A COMPROMISE BETWEEN THE ETA AND GFS SOLUTIONS... BUT WITH LESS QPF THAN BOTH ARE ADVERTISING. RIGHT NOW...BELIEVE THE HEAVIEST RAIN IN OUR FORECAST AREA WILL FALL OVER SOUTHERN MISSOURI AND WEST KENTUCKY...WITH LESSER TOTALS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A REPRIEVE FROM THE SHOWER AND THUNDERSTORM ACTIVITY REMAINS IN THE OFFING FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. BY TUESDAY...A COLD FRONT IS FORECAST TO PASS ACROSS THE AREA. AS A RESULT... SHIFTED THE LATE TUESDAY/EARLY WEDNESDAY CHANCE POPS TO TUESDAY AND TUESDAY EVENING. AFTER THAT DRY CONDITIONS ARE EXPECTED THROUGH THURSDAY. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY AND THIS EVENING. THUNDERSTORMS WILL DEVELOP ALONG A SLOW MOVING COLD FRONT PUSHING SOUTH TOWARD THE OHIO RIVER THIS AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF THUNDERSTORMS AGAIN FRIDAY OVER SOUTHWEST MISSOURI AS A SLOW MOVING UPPER LOW DRIFTS EAST INTO THE SOUTHERN PLAINS. THIS SLOW MOVING SYSTEM WILL AFFECT THE ENITRE QUAD STATE REGION FRIDAY NIGHT AND SATURDAY WITH THUNDERSTORMS AND THE POSSIBILITY OF LOCALLY HEAVY RAINS. THE RAINS EARLY THIS WEEKEND MAY AGGREVATE AND PROLONG THE ONGOING RIVER FLOODING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND THIS EVENING. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM OWENSBORO KY 0.75 INCH HAIL
05/15/03 DAVIESS REPORTED BY EMERGENCY
MANAGEMENTINZ081-082-085>088-KYZ012>022-152030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT THU MAY 15 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 378 CANCELED FOR MUCH OF WESTERN KENTUCKY AND SOUTHWEST INDIANA... AT 300 PM CDT...ALL SEVERE STORMS HAD MOVED EAST OF THE QUAD STATE REGION. HOWEVER...A COLD FRONT CONTINUES TO DRIFT SLOWLY SOUTHWARD ACROSS THE REGION. THEREFORE...ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY INTO THE LATE AFTERNOON. HOWEVER...MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. MEFFERT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351804.